I was on lithium and Lamictal together while transitioning to Lamictal alone (as the mood stabilizer, I needed other medications as well) and I did not encounter a problem though I found Lamictal alone (at a proper dose) more tolerable and effective but that was my reaction specifically as you state.
I'm currently on the combo. It's working alright for me. I still get frequent manic episodes and psychosis (I'm schizoaffective, but neither drug does anything for psychosis anyways) but I've only had one depressive episode in the last 5 years, and I'm a rapid cycler.I had about 10 depressive episodes in 2-3 years and they stopped completely when I started lamotrigine (well, apart from the one, but it was work related). You probably already know lamotrigine (Lamictal) works better for the depression side more than the manic side. So this is why I think the lithium/lamotrigine combo is good, because you get the antimanic effect (which you don't get with lamotrigine) and the antidepressant effect (which, according to some MDs, you don't neccessarily get with lithium, and without the risk of going manic). As for side effects, I get the stereotypical hand tremors seen with lithium, plus I get really thirsty sometimes. I don't get any side effects from lamotrigine except for some dizziness when I up the dose. But I'm on high levels of both (lithium blood level 1.0-1.2 and A LOT of lamotrigine, but I take it for epilepsy as well) and I haven't seen too many side effects. I also had to stop celexa for almost the same reasons, and so far lamotrigine's provided me with all the antidepressant effect without the nasty side effects a lot of people with bipolar get with the standard antipressants.
Hello I've been taking Lamictal and buspar for about a year and had decent results from it. I still have a lot of racing thoughts, still contemplate suicide and hate my life but I started getting functional again.. especially with the help of klonipin.
I recently went through a break up and just fell apart. The lamictal couldnt get me out of it. I started getting terrible diarrhea from the lamictal and I figured it was a good time to try lithium which Ive heard is stronger. So I switched from lamictal and buspar to lithium about 2 weeks ago and I haven’t gotten any better, I’m actually worse and still get diarrhea but now it’s from the Lithium!
Today I decided to go back on Lamictal and mix it with my Lithium after reading a lot of positive threads on the combo on the net.
100mg lamictal/ 900mg lithium
Going to go back to 200mg lamictal/900mg lithium
Today is the best day I’ve had in weeks. I feel put back together and am praying this is the combo for me. I’m very calm and not thinking of how terrible and pathetic my life is, Im also not as aggressive as I was on the lithium alone which is fantastic and sooo promising. I feel good and that’s all I want. If I stay in this head space I'm better than when I was on lithium or lamictal by themselves by a loooonnnngg sshoooot.
Only problem I’ve encountered is diarrhea which I get from meds. Also, I wear contact lenses and the lithium is making this unbearable because it dries up my eyes.
I'll keep ya'all posted how this combo turns out but I feel real good today and that is a fantastic thing. If this combo keeps working guess I'm switching to glasses, feeling good is a lot more important than vanity.
I had been on 400 mg of Lamictal for about 4 years and then stopped taking them for a year when I got separated and divorced. My girlfriend who is now my wife urged me to get back on meds because I got really really bad. I'm now on 400 mg of Lamictal again plus 900 mg of Lithium. Everything seemed to be fine for the past 9 months but the weather has recently changed as we go into Fall and I'm starting to feel like when I wasn't on meds. I'm calling my shrink today to see what else he can do.
This has been very helpful. I'm on the lowest dose of lithium. It's a newbie. ..I'm literally on day two. I also take lamictal (10 mos). Just started the combo a day ago. A few days prior I was in the er for the worse pAnic attack ever! My poor 8, 4 and 3 yr old witnessed the whole thing:( right before I called 911 I gave my son a list of emergency numbers and so forth just incase I dropped. My fear is if it happens again I am doomed! I pray lithium and lamitical work. Does the shaky hand ever go away?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.